Vol. 90, No. 1, 1980

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Category in function spaces. I

David John Lutzer and Robert Allen McCoy

Vol. 90 (1980), No. 1, 145–168
Abstract

In this paper we study Baire category in spaces of continuous, real-valued functions equipped with the topology of pointwise convergence. We show that, for normal spaces, the Baire category of Cπ(X) is determined by the Baire category of Cπ(Y ) for certain small subspaces Y of X and that the category of Cπ(X) is intimately related to the existence of winning strategies in a certain topological game Γ(X) played in the space X. We give examples of certain countable regular spaces for which Cπ(X) is a Baire space and we characterize those spaces X for which Cπ(X) has one of the stronger completeness properties, such as pseudocompleteness or Cech-completeness.

Mathematical Subject Classification 2000
Primary: 54C35
Secondary: 46E10
Milestones
Received: 16 February 1979
Revised: 25 April 1979
Published: 1 September 1980
Authors
David John Lutzer
Robert Allen McCoy